antidepressants (zoloft)?

I'm on my tenth day of taking antidepressants now (zoloft) and I'm even more anxious then before I started taking them, what gives?

13 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Trust your instincts and call your doctor. You might consider trying a natural remedy like Ginko bilboa, St. John's Wart, SAM-e or 5-HTP- info links here:

    http://depression.about.com/od/altmed/Natural_Depr...

    http://en.wikipedia.org/wiki/Clinical_depression

    Also, regular exercise, sufficient sleep and taking a good multi-vitamin (containing iron if you are anemic) plus a good B-complex supplement and omega 3-6-9 supplement every morning just before breakfast can make a huge difference (certainly does for me). I also can't stress enough the importance of cognitive therapy in overcoming depression.

    http://depression.about.com/od/psychotherapy/a/cog...

    Here are some additional links to help you identify your options:

    http://depression.about.com/

    http://depression.about.com/od/depressionmedicatio...

    http://depression.about.com/od/treatments/Treatmen...

    Hope this helps.

  • 1 decade ago

    Zoloft is an unusual anti-depressant in that it has had various success rates among individuals.

    There are many different anti-depressants in different families. All do a little different things with serotonin. Go to webmd.com and type in Zoloft, it says that if it causes anxiety contact your doctor immediately. You should not feel anxiety.

    It also depends on how severe the anxiety is it. it's important to try to stay commit to your treatment plan. Sometimes it can take up to 4-6 weeks to see the benefits of your medication.

    Know that you have a lot of options here. I am bi-polar and I have taken over 20 medications through out my life before I could find the right combination.

    Be open with your doctor- tell them your side effects and how you feel.

    Be proactive- study your disorder/illness/issue and explore the different treatments available to you. This way you can even help your doctor.

    Webmd.com is a fantastic resource to explore treatments!

    Good luck and hang in there!

    Source(s): webmd.com
  • 1 decade ago

    I felt the same way when I started taking an antidepressant too... I stopped taking them against the advice of my doctor. My doctor told me that you have to keep taking them and eventually it will go away. That they don't actually start working until they are in your system for like 2 months or something. I would talk to your doctor but he will probably just tell you to stick with it. I however couldn't as I felt it effected me and I was not able to work. But everyone is different... but make an appointment asap that may be the wrong kind for you

  • 1 decade ago

    Hey, Most SSRI like Zoloft take 2-4 weeks to fully work. So give it some more times. If it gets really bad and uncomfortable then see a doctor as soon as possible.

    Source(s): Me----Pharm. Rep for Pfizer
  • How do you think about the answers? You can sign in to vote the answer.
  • M S
    Lv 7
    1 decade ago

    It takes time; 2-4weeks. Are you also seeing a therapist, trying to live on a schedule, or getting any exercise? All

    of these things will help with depression. Not as much as the Zoloft, but every little thing you do to help you get better is a step in the right direction.

    Source(s): Depression is one of my problems as well. I've taken anti-depressants, talked to a therapist, taken yoga classes, and live on a schedule as much as possible. It all helps me.
  • Tina
    Lv 4
    1 decade ago

    I think it takes zoloft like a month or even more for some people before you get the effects.

  • D P
    Lv 4
    1 decade ago

    Probably one of their sneaky side effects. Watch the ads for those things, there's all kinds of side effects. The news has done a lot of reports that certain anti anxiety pills make things worse.

    Doesn't surprise me that one as highly advertised as zoloft has negative side effects.

    Tell your doctor to give you a prescription for the cheapest he can get. Those will probably work better.

  • 1 decade ago

    zoloft has some sexual side effects but have your doctor put you on wellbutrin to counteract those side effects it worked for my girlfriend,if you still feel anxious get off of zoloft and remember its not you its the drug thats making you this way if it persists my sister takes that stuff clonzapam

  • Anonymous
    1 decade ago

    i was on zoloft for about 6 months. it made me very suicidal. a lot of people i know have had problems with it. you need to talk to your doctor asap. good luck.

  • Anonymous
    1 decade ago

    U might need to try another med. Tell ur doctor if it gets to b too much for u. There r plenty of other medications u can try.

Still have questions? Get your answers by asking now.